Mathematical Programming Computation, Volume 9, Issue 3, September 2017

Convex quadratic relaxations for mixed-integer nonlinear programs in power systems

Hassan Hijazi, Carleton Coffrin, Pascal Van Hentenryck

This paper presents a set of new convex quadratic relaxations for nonlinear and mixed-integer nonlinear programs arising in power systems. The considered models are motivated by hybrid discrete/continuous applications where existing approximations do not provide optimality guarantees. The new relaxations offer computational efficiency along with minimal optimality gaps, providing an interesting alternative to state-of-the-art semidefinite programming relaxations. Three case studies in optimal power flow, optimal transmission switching and capacitor placement demonstrate the benefits of the new relaxations.

Full Text: PDF

Imprint and privacy statement

For the imprint and privacy statement we refer to the Imprint of ZIB.
© 2008-2023 by Zuse Institute Berlin (ZIB).